MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL X1 LARGE JAW TISSUE SEALER; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL X1 LARGE JAW TISSUE SEALER; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX120L
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an exploratory laparotomy the handle when they open and close it get keep stock and wouldn't open.So, if close the jaw off the device, seal and cut then it wouldn't open back.They said it basically doing that as soon it came out of the box.They open a new device and there was no patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/15/2025.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: were the jaws able to be open and closed, but it was difficult to open and close? or was the device unable to be opened? or was the device unable to be closed? the complaint file includes a note: ¿there was another doctor from other hospital that also had a same issue with this device.This just a not that this issue is not one thing time on my territory happening more and more often." please respond: could you please clarify if the product issues that have occurred been reported to customer quality? if yes, do you have the complaint submission numbers (pc numbers)? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/9/2025.Additional information was requested and the following was obtained: the jaws had to be opened with force.This happened immediately upon opening the device from the first time the jaws were closed.

Brand Name
ENSEAL X1 LARGE JAW TISSUE SEALER
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23804820
Report Number3005075853-2025-09517
Device Sequence Number9333964
Product Code GEI
UDI-Device Identifier10705036015024
UDI-Public(01)10705036015024(17)300331(10)Z7015K
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX120L
Device Lot NumberZ7015K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/26/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown